Tornadoes · United States · Illinois · 2006
F1 tornado, Warrensburg, Illinois, April 16, 2006
This F1 tornado ran 1.0 miles across Macon County on April 16, 2006, touching down at 2:35 PM CDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- April 16, 2006
- Touchdown
- 2:35 PM CDT (19:35 UTC)
- Path length
- 1.0 miles (1.6 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Macon County
- Touchdown point
- 39.920, -89.100
- Lift-off point
- 39.920, -89.080
- Record number
- 389
What the Weather Service recorded
The tornado completely destroyed an outbuilding and damaged one home, damaging siding and the roof.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 16:20 UTC and running to 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:20 UTC | 00:00 UTC | Tornado Watch | ILX |
| 19:27 UTC | 20:15 UTC | Severe Thunderstorm Warning | ILX |
| 19:33 UTC | 20:15 UTC | Severe Thunderstorm Warning | ILX |
| 19:53 UTC | 20:30 UTC | Tornado Warning | ILX |
| 20:14 UTC | 21:00 UTC | Tornado Warning | ILX |
| 21:27 UTC | 22:00 UTC | Severe Thunderstorm Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 16:34 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Apr 16, 12:11 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN APR 16 2006 .DISCUSSION... ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR WATCH 193...SO WILL KEEP THIS SHORT. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO 15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY 00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS. THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE ILLINOIS RIVER AREA BY EARLY THIS EVENING. LONG TERM...MONDAY THROUGH SATURDAY... HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN. THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>044-047>054-061-171200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ045-046-055>057-062-063-066>068-071>073-171200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Apr 16, 12:16 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 6 NNW CHAMPAIGN 40.19N 88.31W
04/16/2006 M0.75 INCH CHAMPAIGN IL PUBLIC
TIME ESTIMATED.
&&
GEELHARTLocal storm report, Apr 16, 2:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST SPRINGFIELD 39.78N 89.64W
04/16/2006 M59 MPH SANGAMON IL ASOS
59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN
CAPITOL AIRPORT.
0145 PM TSTM WND DMG 2 W SPRINGFIELD 39.78N 89.68W
04/16/2006 SANGAMON IL EMERGENCY MNGR
POWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT
ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT.
0156 PM HAIL SHERMAN 39.89N 89.61W
04/16/2006 M1.00 INCH SANGAMON IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Apr 16, 2:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
216 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 6 SW MOUNT PULASKI 39.95N 89.36W
04/16/2006 M1.00 INCH LOGAN IL CO-OP OBSERVER
1 INCH HAIL REPORTED 1/2 MILE WEST OF LAKE FORK ROAD.
&&
GEELHARTLocal storm report, Apr 16, 2:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL DANVERS 40.53N 89.17W
04/16/2006 E1.00 INCH MCLEAN IL CO-OP OBSERVER
COOP OBSERVER REPORTED 1 INCH HAIL NEAR DANVERS.
0221 PM HAIL STANFORD 40.43N 89.22W
04/16/2006 E1.75 INCH MCLEAN IL EMERGENCY MNGR
AT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD
GOLF BALL SIZE HAIL WAS REPORTED.
0221 PM HAIL STANFORD 40.43N 89.22W
04/16/2006 E1.75 INCH MCLEAN IL EMERGENCY MNGR
AT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD
GOLF BALL SIZE HAIL WAS REPORTED.
&&
OUSLEYLocal storm report, Apr 16, 2:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
231 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CORNLAND 39.94N 89.41W
04/16/2006 E1.00 INCH LOGAN IL TRAINED SPOTTER
ONE INCH HAIL AND ESTIMATED 60 MPH WIND REPORTED.
0220 PM HAIL 2 W NORMAL 40.52N 89.04W
04/16/2006 E1.00 INCH MCLEAN IL TRAINED SPOTTER
&&
OUSLEYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
7.6 hours before the tornado, 49 km from the path. April 16, 2006.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Surface CAPE
- 480 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
- 0-3 km lapse rate
- 4.5 K/km
Lincoln, IL (KILX), 00:00Z
4.4 hours after it, 49 km from the path. April 17, 2006.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -24 J/kg
- Surface CAPE
- 2031 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
- 0-3 km lapse rate
- 7.7 K/km
The radar
The Lincoln radar (KILX), 33 km away, was scanning. The volume nearest the touchdown began at 19:35 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:45 UTC | TSTM WND DMG | 2 Nw Springfield | Sangamon, IL | 5 POWER POLES DOWN AND BARN DAMAGE AT 2168 MOORE ROAD. |
| 18:45 UTC | TSTM WND DMG | 2 W (Spi)Springfield Ar | Sangamon, IL | POWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT. |
| 18:45 UTC | TSTM WND DMG | 2 W Springfield | Sangamon, IL | POWER POLE DOWN AT INTERSECTION OF MOORE AND HAZLETT ROAD, APPROXIMATELY 2 MILES WEST OF AIRPORT. |
| 18:45 UTC | TSTM WND DMG | 4 Ne Riverton | Sangamon, IL | AT 7578 PRAIRIE SCHOOL ROAD A BARN COLLAPSED AND TRAPPED SOME LIVESTOCK. |
| 18:45 UTC | TSTM WND DMG | 5 N Buffalo | Logan, IL | AT 7833 BUFFALO HART ROAD STRUCTURE DAMAGE WAS REPORTED. ALSO AT 8535 BUFFALO HART ROAD A GRAIN BIN WAS DESTROYED. |
| 18:45 UTC | TSTM WND DMG | Buffalo | Sangamon, IL | 515 SOUTH WELLS IN BUFFALO A TREE LIMB FELL AND TOOK OUT POWER TO THE VILLAGE. |
| 18:47 UTC | TSTM WND GST 59 | (Spi)Springfield Arpt | Sangamon, IL | 59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN CAPITOL AIRPORT. |
| 18:47 UTC | TSTM WND GST 59 | Springfield | Sangamon, IL | 59 MPH WIND GUST MEASURED AT SPRINGFIELD ABRAHAM LINCOLN CAPITOL AIRPORT. |
| 18:56 UTC | HAIL 1 | Sherman | Sangamon, IL | |
| 19:13 UTC | HAIL 1 | 6 Sw Mount Pulaski | Logan, IL | 1 INCH HAIL REPORTED 1/2 MILE WEST OF LAKE FORK ROAD. |
| 19:20 UTC | TSTM WND DMG | Stanford | Mclean, IL | ROOF OFF LOCAL COFFEE SHOP. POWER POLES DOWN. |
| 19:20 UTC | HAIL 0.75 | Mount Pulaski | Logan, IL | |
| 19:20 UTC | HAIL 1 | Cornland | Logan, IL | ONE INCH HAIL AND ESTIMATED 60 MPH WIND REPORTED. |
| 19:21 UTC | HAIL 1.75 | Stanford | Mclean, IL | AT INTERSECTION OF ILLINOIS 9 AND RT 122 NEAR STANFORD GOLF BALL SIZE HAIL WAS REPORTED. |
| 19:35 UTC | TORNADO 1 | 2 Sw Warrensburg | Macon, IL | PATH LENGTH 1 MILE, WIDTH 100 YARDS. FARM SHED DESTROYED, 6X6 BEAMS SNAPPED, DAMAGE TO HOUSE ABOUT A QUARTER MILE EAST OF THE SHED. EVIDENCE OF DAMAGED CAUSED BY PROJECTILES. ESTIMATED PEAK WIND SPEED 120 MPH. |
| 19:45 UTC | FUNNEL CLOUD | 1 N Decatur | Macon, IL | A FUNNEL CLOUD WAS REPORTED BETWEEN DECATUR AND FORSYTH. |
| 19:45 UTC | FUNNEL CLOUD | Niantic | Macon, IL | A FUNNEL CLOUD WAS REPORTED OVER NIANTIC AT 245 PM. |
| 19:48 UTC | TSTM WND GST 60 | Warrensburg | Macon, IL | |
| 20:08 UTC | TORNADO | 2 W Assumption | Christian, IL | BRIEF TOUCHDOWN OF A TORNADO WITH NO DAMAGE REPORTED. |
| 20:09 UTC | FUNNEL CLOUD | Long Creek | Macon, IL | FUNNEL CLOUD REPORTED NEAR ROUTE 121 AND US HWY 36. |
| 20:18 UTC | FUNNEL CLOUD | Oreana | Macon, IL | |
| 20:20 UTC | TSTM WND DMG | Oakley | Macon, IL | HOUSE DAMAGED, GARAGE DESTROYED. 4 CEDAR TREES SNAPPED OFF. |
| 20:26 UTC | TSTM WND GST 60 | Cisco | Piatt, IL | 60 MPH GUST REPORTED BY PIATT COUNTY SHERIFF. |
| 20:30 UTC | TORNADO | 7 N Assumption | Christian, IL | TORNADO REPORTED BY ELECTED OFFICIAL. |
| 20:35 UTC | TSTM WND DMG | Harristown | Macon, IL | HOMES WERE DAMAGED IN THE VILLAGE OF HARRISTOWN. |
| 20:35 UTC | TSTM WND DMG | Long Creek | Macon, IL | HOMES WERE REPORTED DAMAGED IN LONG CREEK. |
| 20:38 UTC | HAIL 0.75 | Decatur | Macon, IL | PENNY SIZE HAIL REPORTED AT ROUTE 48 AND SOUTHSIDE DRIVE. |
| 20:58 UTC | TSTM WND DMG | 3 S Seymour | Champaign, IL | 4 POWER POLES SNAPPED |
| 20:58 UTC | HAIL 0.75 | Monticello | Piatt, IL | 3/4 INCH HAIL REPORTED AT I74 AND BRIDGE STREET INTERSECTION. |
| 20:58 UTC | HAIL 0.75 | Monticello | Piatt, IL | |
| 21:30 UTC | HAIL 0.75 | 3 Se (Dec)Decatur Arpt | Macon, IL | PENNY SIZE HAIL 3.5 MILES SOUTHEAST OF AIRPORT. |
| 21:35 UTC | HAIL 0.75 | Sullivan | Moultrie, IL | MOULTRIE COUNTY SHERIFF REPORTED 3/4 INCH HAIL IN SULLIVAN. |
| 22:15 UTC | TSTM WND DMG | 2 W Warrensburg | Macon, IL | DURING THE LATE AFTERNOON A MACHINE SHED WAS DAMAGED AND A HOUSE PARTIALLY DESTROYED. DEBRIS FROM THE DAMAGE WAS SPREAD 1/2 MILE. |
| 22:15 UTC | TSTM WND DMG | Oakley | Macon, IL | DURING THE LATE AFTERNOON 6 HOMES WERE DAMAGED...2 SEVERELY AT INTERSECTION OF PRAIRIE ROAD AND COUNTY ROAD 24. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of April 16, 2006
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 16 | 2:53 PM CDT | F0 | Christian, IL | 0.1 | 30 | |||
| April 16 | 3:05 PM CDT | F0 | Christian, IL | 0.1 | 30 | |||
| April 16 | 3:07 PM CDT | F0 | Christian, IL | 0.1 | 30 | |||
| April 16 | 4:57 PM CDT | F0 | Ford, IL | 0.5 | 40 | $10,000 | ||
| April 16 | 5:09 PM CDT | F2 | Effingham, IL | 4.0 | 200 | |||
| April 16 | 5:15 PM CDT | F1 | Coles, IL | 5.0 | 150 | |||
| April 16 | 5:18 PM CDT | F2 | Jasper, IL | 1.5 | 150 | |||
| April 16 | 5:25 PM CDT | F0 | Coles, IL | 1.0 | 50 | |||
| April 16 | 5:41 PM CDT | F0 | Iroquois, IL | 0.5 | 25 | |||
| April 16 | 6:09 PM CDT | F0 | Crawford, IL | 0.1 | 30 | |||
| April 16 | 6:20 PM CDT | F0 | Iroquois, IL | 0.5 | 25 | |||
| April 16 | 6:56 PM CDT | F0 | Iroquois, IL | 0.5 | 25 | |||
| April 16 | 7:06 PM CDT | F1 | Crawford, IL | 0.1 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.